Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 30, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 14, 2006, 3:03 PM PST for Elko County, Humboldt County, Nevada. It took effect at Dec 14, 2006, 10:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 3:03 PM PST (23:03 UTC)
- In effect from
- Dec 14, 2006, 10:00 PM PST
- Expired
- Dec 15, 2006, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV
The radar
The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 142303 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 303 PM PST THU DEC 14 2006 ...STRONG COLD FRONT TO BRING WINDY CONDITIONS TO NORTHERN NEVADA TONIGHT AND FRIDAY MORNING... .A STRONG COLD FRONT WILL APPROACH NORTHWESTERN NEVADA TONIGHT BRINGING INCREASING WINDS. WINDS WILL REACH THEIR PEAK STRENGTH LATE THIS EVENING INTO EARLY FRIDAY MORNING. NVZ030-031-151200- /O.NEW.KLKN.WI.Y.0030.061215T0600Z-061215T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE 303 PM PST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY. SOUTH WINDS WILL INCREASE LATER THIS EVENING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH AHEAD OF A STRONG COLD FRONT. WINDS WILL SWITCH TO THE NORTHWEST AND DECREASE LATER FRIDAY MORNING BEHIND THE COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KLKN 151610 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 810 AM PST FRI DEC 15 2006 NVZ030-031-151715- /O.EXP.KLKN.WI.Y.0030.000000T0000Z-061215T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE 810 AM PST FRI DEC 15 2006 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY. HOWEVER...WEST WINDS OF 15 TO 25 MPH WITH GUST NEAR 40 MPH WILL CONTINUE OVER THE AREA THIS MORNING. WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES OVER THE AREA THIS AFTERNOON. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:00 PM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 14, 2:00 PM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PST THU DEC 14 2006 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP THROUGH NORTHERN NEVADA FRIDAY AND REACH CENTRAL NEVADA BY LATE AFTERNOON. SCATTERED SNOW SHOWERS WILL ACCOMPANY THE FRONT...LINGERING INTO SATURDAY AND SUNDAY. HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN MONDAY AND CONTINUE THROUGH THE MIDDLE OF THE WEEK FOR DRY WEATHER. && .SHORT TERM...MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN TAKING MOST OF THE ENERGY WITH THE NEXT UPPER TROUGH SOUTH ACROSS SRN CA AND AZ THIS WEEKEND. HOWEVER THERE ARE SOME BIG DIFFERENCES IN THE DETAILS WHICH WILL DECIDE WHETHER CNTRL NV HAS A SIGNIFICANT SNOW EVENT OR NOT. BEGINNING LATE FRIDAY NITE AND CONTINUING THROUGH SATURDAY THE GFS SHOWS FROM 1/2 TO 2/3 INCH OF QPF ACROSS CNTRL NV IN CONJUNCTION WITH A STALLED FRONTAL BOUNDARY AND A 130 KT JET PROVIDING STRONG UPPER SUPPORT. THE NAM HAS THIS BOUNDARY FURTHER SOUTH AND SHOWS ONLY ABOUT HALF THE QPF SHOWING THE HIGHEST AMOUNTS ACROSS LINCOLN COUNTY THROUGH THE SERN CORNER OF WHITE PINE INTO WEST CENTRAL UTAH. WITH SPLITTING SYSTEMS AM ALWAYS LEARY OF BITING OFF ON A SIGNIFICANT SNOW EVENT ESPECIALLY WHEN THE BULK OF THE ENERGY WILL BE FAR SOUTH OF OUR FORECAST AREA. FOR NOW WILL BUMP UP POPS TO HIGH CHANCE ACROSS CNTRL NV FRI NITE AND SAT AND MENTION IN THE HWO THE POSSIBILITY OF SIGNIFICANT SNOW ACROSS CNTRL NV. MODELS HAVE NOW SLOWED DOWN TIMING OF COLD FRONT...MOVING IT INTO NWRN NV FRI MORNING THEN ACROSS THE REST OF NRN NV DURING THE MORNING AND EARLY AFTN...THEN INTO CNTRL NV BY LATE AFTN. MODELS CONTINUE TO SHOW NOT MUCH IN THE WAY OF MOISTURE WITH FRONT SO ONLY EXPECTING SCATTERED LIGHT SHOWERS...QUICKLY TURNING TO SNOW BEHIND THE FRONT. MODELS NOT SHOWING MUCH IN THE WAY OF MOISTURE OR DYNAMICS ACROSS THE NORTH SATURDAY WITH UPPER TROUGH HEADING WAY SOUTH SO ONLY HAVE SLIGHT CHANCE SHOWERS. UPPER TROUGH BEGINS TO PULL OUT OF THE AREA SUNDAY WITH BEST CHANCES FOR SNOW SHOWERS ACROSS EAST CENTRAL NV. MODELS SHOWING RATHER STRONG SFC PRESSURE GRADIENT WITH THE COLD FRONT DEVELOPING ACROSS HUMBOLDT AND NRN ELKO COUNTIES LATER THIS EVENING INTO EARLY FRIDAY MORNING WITH A SFC PRESSURE DIFF OF AROUND 10 MB BETWEEN WMC AND BURNS OREGON AT ITS MAX. WITH FCST SOUNDINGS SHOWING 35-40 KTS OF WIND JUST OFF THE SURFACE AM EXPECTING SOME STRONG WINDS GUSTS TO 50 MPH...ESPECIALLY ACROSS HIGHER ELEVATIONS... SO WILL BE ISSUING A WIND ADVISORY FOR THOSE AREAS. CEC LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY...LONG RANGE MODELS IN GOOD AGREEMENT INTO EARLY NEXT WEEK...SHOWING WEEKEND U/L TROUGH PUSHING SOUTH AND EAST OF THE REGION. WITH NORTHERLY TO NORTHWESTERLY FLOW PROVIDING SOME UPSLOPE FLOW...WDLY SCT SNOW SHOWERS WILL CONTINUE ACROSS THE REGION...MAINLY OVER THE ERN MOUNTAINS SUNDAY NIGHT AND INTO MONDAY MORNING. KEPT 20 POPS IN THE FORECAST WITH BELOW NORMAL TEMPS. BY THE MIDDLE OF NEXT WEEK...A PROGRESSIVE RIDGE OF HIGH PRESSURE WILL PUSH INTO THE WRN U.S. WITH TEMPS SLOWLY WARMING BACK TO SEASONAL NORMS BY WEDNESDAY...HOWEVER...SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY THROUGH THE PERIOD...ESPECIALLY NRN ZONES WITH WARM AIR OVERRUNNING LLVL COLD AIR. 12Z GFS CONTINUES TO SHOW WEAK CLIPPER SYSTEM EMBEDDED IN WESTERLY FLOW ALOFT PUSHING INTO THE REGION BY LATE WEDNESDAY AND THURSDAY OF NEXT WEEK...KEPT LOW POPS ACROSS THE AREA FOR THE POTENTIAL OF SCT SNOW/RAIN SHOWERS. OTHERWISE...NO SIGNIFICANT PRECIP EXPECTED INTO THE LAST WEEK OF DECEMBER. TT && .AVIATION...TAFS AND TWEBS REFLECT EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 PM TONIGHT TO 8 AM FRIDAY MORNING FOR HUMBOLDT AND NORTHERN ELKO COUNTIES... ZONES 30 AND 31.
Hazardous weather outlook, Dec 14, 3:00 PM PST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 PM PST THU DEC 14 2006 NVZ013-035-037-151300- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 300 PM PST THU DEC 14 2006 .DAY ONE...TONIGHT AND FRIDAY HAZARDOUS WEATHER IS UNLIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL CALIFORNIA AND SOUTHERN NEVADA LATE FRIDAY NIGHT AND SATURDAY HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO CENTRAL NEVADA. THE EXACT TRACK AND TIMING OF THIS STORM IS STILL UNCERTAIN AT THIS TIME. INITIAL ESTIMATES INDICATE 3 TO 6 INCHES OF SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ030-031-151300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- 300 PM PST THU DEC 14 2006 .DAY ONE...TONIGHT AND FRIDAY A STRONG COLD FRONT WILL BRING STRONG GUSTY WINDS TO HUMBOLDT AND NORTHERN ELKO COUNTIES LATER THIS EVENING INTO EARLY FRIDAY MORNING. GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY OVER HIGHER ELEVATIONS AND PASSES. PLEASE REFER TO PRODUCT WWUS75 KLKN OR RNONPWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.